MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/not provided.If implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported after insertion of an intraocular lens (iol) in the patient's left eye, debris was observed on the lens.The lens was removed and replaced in the same procedure.The patient has recovered.No further information was available.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).
 
Additional Manufacturer Narrative
Additional information: device available for evaluation? yes.Returned to manufacturer on: 8/10/2020 device returned to manufacturer ¿ yes.Device evaluation: visual inspection under magnification revealed a detached haptic, what appeared to be viscoelastic residue on the optic body and haptics, and that the lens was received cut in half, which is consistent with a lens that was handled during removal and replacement.Furthermore, a fiber was observed on the optic body of the lens half with the detached haptic, which may have been the ¿debris on lens¿ described by the customer.The lens and foreign material were forwarded to eag laboratories for foreign matter analysis.The lens was sent to eag laboratories for further analysis of what appeared to be a fiber on the optic body, which may have been the "debris on lens" as described by the customer.Ftir analysis indicates that the foreign material is a mixture of a cellulosic material (e.G.Cotton, rayon, lint) and an inorganic carbonate similar to calcium carbonate.The complaint issue was confirmed, however due to the low correlation (correlation less than 0.90000) between the foreign material and the añasco manufacturing process ftir library it cannot be confirmed if the issue is related to handling or manufacturing, because añasco has manufacturing controls in place to prevent the release of product with foreign material on it, and therefore no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints revealed two other complaints were received under this production order; however, these complaint issues are unrelated; therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10434194
Report Number2648035-2020-00628
Device Sequence Number16742248
Product Code HQL
UDI-Device Identifier05050474531635
UDI-Public(01)05050474531635(17)231009
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model NumberZCB00
Device Catalogue NumberZCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/11/2020
10/25/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/06/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005